Skip to content

Related events

Auslan-interpreted tour: Conversations with Asia

For deaf and hearing-impaired visitors

Image: Rodney Glick, Made Leno, Wayan Darmadi, Dewa Tirtayasa, Christopher Hill Everyone no 83 2009

Sunday 26 October 2014, 1.30pm

Duration 1 hour
Location: Ticketing and information desk
Free

Curator's tour: Conversations

A walkthrough of our refreshed Asian galleries

Image: Justin Paton

Wednesday 29 October 2014, 5.30pm

Duration 1 hour
Location: Lower Asian gallery
Free

Artwork of the month talk: November 2014

Yamamoto Tarō’s ‘Whose clothes?’ (2005)

Image: Yamamoto Tarō’s Whose clothes? 2005 (detail) © Taro Yamamoto. Image courtesy of imura art gallery, Japan

Sunday 16 November 2014, 2pm

Duration 30 minutes
Location: Lower Asian gallery
Free

Special lecture: Doryun Chong in conversation

A vision for new Hong Kong museum, M+

Image: Doryun Chong. Image courtesy M+ museum

Friday 5 December 2014, 2pm

Duration 1 hour
Location: Centenary Auditorium
Free

Art and dementia tour: Conversations about Asian art

For people living with younger-onset dementia

Image: Ah Xian Human, human 2005 © Ah Xian

Thursday 18 December 2014, 10.30am

Duration 1 hour, 30 minutes
Location: Ticketing and information desk
Free, bookings required

Coffee tour of the collection BOOKED OUT

Eavesdropping into the conversation

Image: Kalachakra and Vishvamata 14th century (detail)

Tuesday 3 February 2015, 10.30am
Saturday 7 February 2015, 2pm

Duration 1 hour, 30 minutes
Location: Art Gallery Society (members lounge)
Charges apply

Drop in and make: Animals of the Chinese zodiac

Free artmaking activity for kids

Sunday 15 February 2015, 11am – 4pm

Duration 5 hours
Location: Entrance court
Free

Zen painting with Korean monk Suan

Drop-in demonstration and artmaking activity

Image: Suan

Sunday 15 February 2015, 1-4pm

Duration 3 hours
Location: Function space
Free

Artist talk: Ah Xian with Claudia Chan Shaw

Hear this Chinese-Australian artist discuss his work

Image: Ah Xian

Sunday 15 February 2015, 3pm

Duration 30 minutes
Location: Entrance court
Free

VisAsia Chinese New Year banquet BOOKED OUT

Dinner at the Marigold Restaurant

Friday 20 February 2015, 6.30pm

Duration 3 hours, 30 minutes
Charges apply

Sunday 22 February 2015, 2.30pm

Duration 30 minutes
Location: Entrance court
Free

Learning symposium 2015

The Gallery’s annual visual arts conference for teachers

26–28 February 2015
Day 1: Thursday 26 February, 12.45pm–4pm
Day 2: Friday 27 February, 9.30am–3pm
Day 3: Saturday 28 February, 9.30am–3pm

Charges apply

Auspicious symbols tour in English

Celebrating Chinese New Year

Image: Padmapani, c13th century, Nepal

Sundays 15, 22 February, 1 March 2015, 1pm

Duration 1 hour
Location: Ticketing and information desk
Free

Acquisitions and the art of giving

Hear from Gallery curator Justin Paton

Image: Justin Paton, head curator of international art, Art Gallery of New South Wales

Thursday 5 March 2015, 11am

Duration 1 hour, 30 minutes
Location: Domain Theatre
Free, bookings required

Exploring Asia in action CANCELLED

A professional development event for teachers

Image: Lotus-clad Radha and Krishna c1700–10, India

Friday 13 March 2015, 10am

Duration 5 hours
Charges apply

A conversation in paint

Contemporary painting workshop

Image: Krishna serenading Radha c1820 (detail), Bikaner, Rajasthan, India

Sunday 15 March 2015, 1pm

Duration 3 hours
Location: Art Gallery Society (members lounge)
Charges apply

Auspicious symbols tour in Mandarin and Cantonese

如意吉祥普通話及粵語導覽

Image: Padmapani, c13th century, Nepal

Sundays 15 February - 29 March 2015, 2pm

Duration 1 hour
Location: Ticketing and information desk
Free

VisAsia Hingyiu Mok Mandarin-language lecture 2015

莫慶堯醫生VisAsia中文普通話講座

Image: Qianlong reign gourd-shaped vase with ribbon-shaped ears and designs of foreigners in enamels on a yellow ground. Collection of the Palace Museum

Saturday 11 April 2015, 3pm

Duration 1 hour, 30 minutes
Location: Centenary Auditorium
Free

Collection Circle private tours

Conversations with a new acquisition

Image: Ah Xian Evolutionaura13: Taihu rock-1 2011-13 © Ah Xian

Tuesday 17 March 2015, 10.30am
Wednesday 25 March 2015, 6.15pm
Wednesday 8 April 2015, 6.15pm
Tuesday 14 April 2015, 2pm

Duration 1 hour, 30 minutes
Location: Ticketing and information desk
Free, bookings required

Make a scene workshop

Construct a diorama

Image: courtesy Linden Braye

Sunday 30 August 2015, 1pm

Duration 3 hours
Location: Art Gallery Society (members lounge)
Charges apply

Artist talk: Lindy Lee

Exclusively for VisAsia members and Asian Art Benefactors

Image: Lindy Lee Birth and death 2003 (detail) © Lindy Lee. Licensed by Viscopy, Sydney

Wednesday 23 September 2015, 6pm

Duration 1 hour
Location: Upper Asian gallery
Free, bookings required

A rangoli for Diwali

Making a traditional Indian floor painting

Wednesday 18 November 2015, 5pm

Duration 2 hours
Location: Entrance court
Free

Bollywood Sensations

Indian dance performance

Image: Bollywood Sensations

Wednesday 18 November 2015, 6.30pm

Duration 1 hour
Location: Entrance court
Free

Bobby Singh and friends

An Australian take on Indian sounds

Image: Bobby Singh and friends

Wednesday 18 November 2015, 7.30pm

Duration 1 hour
Location: Entrance court
Free

Drop in and make: Year of the Monkey

Free artmaking activity for families

Sundays 11am - 4pm
7, 14 February 2016

Duration 5 hours
Location: Entrance court
Free